MAUDE Adverse Event Report: ARTHREX, INC. 2.4 X 22MM VAL SCREW, TI, STERILE; BONE FIXATION PLATE

ARTHREX, INC. 2.4 X 22MM VAL SCREW, TI, STERILE; BONE FIXATION PLATE
Model Number 2.4 X 22MM VAL SCREW, TI, STERILE
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 08/07/2025, an arthrex subsidiary employee reported via email that an ar-8724v-22s low profile va locking screw penetrated the ar-8924vsl-03s 2.4 mm volar distal radius plate, including its screw head, during insertion into the bone hole.The surgeon removed the screw and inserted a new one into the same bone hole, successfully achieving fixation.The removed screw was then reused in a different bone hole and was fixed without issue.No implant components broke off inside the patient, and no adverse effects were reported.This event occurred during a procedure on (b)(6) 2025.Additional information was received on 08/15/2025: this event occurred during a distal radius fracture repair procedure on (b)(6) 2025.A replacement ar-8724v-22s low profile va locking screw (lot is unknown) was inserted after the original screw penetrated the plate and was removed.There was no significant delay to the procedure, and no additional anesthesia was administered.It was also confirmed that no other products were involved in this event.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure can be attributed to user error of the device due to excessive force being used during insertion of the screw.

Brand Name
2.4 X 22MM VAL SCREW, TI, STERILE
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22883364
Report Number1220246-2025-03613
Device Sequence Number9604674
Product Code HRS
UDI-Device Identifier00888867209817
UDI-Public(01)00888867209817(11)220418(17)270331(10)14951407
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131474
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.4 X 22MM VAL SCREW, TI, STERILE
Device Catalogue NumberAR-8724V-22S
Device Lot Number14951407
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown